Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 397, NWS Jacksonville, FL

December 11, 20087 counties in Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Dec 11, 2008, 9:48 AM EST for 7 counties in Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 11, 2008, 9:48 AM EST (14:48 UTC)
Expired
Dec 11, 2008, 10:30 AM EST
In force
42 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Appling County, GA, Bacon County, GA, Brantley County, GA, Charlton County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 11, 5:48 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 2.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 5:25 AM EST, 4 hours 23 minutes earlier.

Area forecast discussion, Dec 11, 5:25 AM EST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
525 AM EST THU DEC 11 2008

.UPDATE...WITH GUSTY WINDS MAKING THEIR WAY INLAND FROM THE NERN
GOMEX AHEAD OF THE SQUALL LINE HAVE DECIDED TO UPGRADE BREEZY
CONDITIONS TO WINDY AND POST A LAKE WIND ADVISORY FOR ALL OF THE
FORECAST AREA THROUGH THE DAY.

&&

...ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS MORNING
INTO THE EARLY AFTERNOON HOURS...

.SHORT TERM...TODAY THROUGH SATURDAY...
TODAY...DEVELOPING SURFACE LOW OVER THE FLORIDA PANHANDLE WILL MAKE
ITS WAY NORTHEAST ACROSS GEORGIA AND INTO THE CAROLINAS BY LATE THIS
AFTERNOON. THIS WILL PUSH A SQUALL LINE ACRS THE FORECAST AREA THIS
MORNING WITH STRONG TO ISOLD SVR TSTMS AND LOCALLY HEAVY RAINFALL.
WIND GUSTS OF 30 TO 40 MPH WILL BE COMMON ALONG THE SQUALL LINE WITH
ISOLD TSTMS WITH 50-60MPH GUSTS POSSIBLE. S/SW WINDS WILL GENERALLY
REMAIN BELOW LAKE WIND ADVISORY LEVELS AND MOST OF THE WIND GUSTS
WILL BE ASSOCIATED WITH THE CONVECTION SO WILL NOT POST A LAKE WIND
ADVISORY AT THIS TIME. ATTENDANT COLD FRONT WILL PUSH ACROSS THE
FORECAST AREA THIS AFTERNOON WITH MAINLY SHOWER ACTIVITY. STORM
RAINFALL TOTALS WILL MAINLY BE AROUND 1 INCH WITH CLOSER TO 2 INCH
TOTALS ALONG THE I-75 CORRIDOR AND ACRS INLD SERN GA.

TONIGHT...COLD FRONT WILL SWEEP EAST OF THE REGION AND MID/UPPER
LEVEL TROF PASSAGE THIS EVENING WILL ALLOW FOR SOME LINGERING SHOWER
ACTIVITY THEN PARTIAL CLEARING AND TURNING COOLER AFTER MIDNIGHT.

FRIDAY...SKIES BECOMING MOSTLY SUNNY AS HIGH BUILDS NORTHWEST OF THE
REGION WITH MAX TEMPS IN THE UPPER 50S TO LOWER 60S.

FRIDAY NIGHT...HIGH SETTLING NORTH OF THE REGION AND CLEAR SKIES
WILL ALLOW FOR MIN TEMPS IN THE 30S AND SOME ISOLD POCKETS OF
SUB-FREEZING TEMPERATURES AND FROST BUT TOO EARLY TO NAIL DOWN EXACT
COVERAGE.

SATURDAY...HIGH PRESSES NORTHEAST INTO THE MID ATLC REGION AND WILL
SET UP A LOCAL NORTHEAST FLOW OVER THE REGION. SKIES WILL BECOME
PARTLY CLOUDY BY THE AFTERNOON BUT MAX TEMPS WILL REMAIN COOL IN THE
UPPER 50S TO LOWER 60S.

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

SUNDAY...LONGER FETCH OF E/NE FLOW OFF THE ATLANTIC OCEAN WILL SET
THE STAGE FOR ISOLD SHOWERS OVER THE COASTAL WATERS BUT STILL SOME
UNCERTAINTY AS TO THE STRENGTH OF THE FLOW AND CAN THEY BE PUSHED
ONSHORE. MAX TEMPS WILL WARM SLIGHTLY INTO THE 65 TO 70 DEG RANGE
UNDER PARTLY TO MOSTLY CLOUDY SKIES.

MONDAY...EASTERLY FLOW WILL WEAKEN SOMEWHAT AND ISOLD SHOWER
ACTIVITY OVER THE COASTAL WATERS SHOULD REMAIN THERE. MEANWHILE MAX
TEMPS WILL CONTINUE TO WARM INTO THE 70-75 DEG RANGE UNDER PARTLY TO
MOSTLY CLOUDY SKIES.

TUESDAY AND WEDNESDAY...WEAK FRONTAL SYSTEM WILL DRIFT INTO THE
SOUTHEAST U.S. BUT REMAIN JUST NORTHWEST OF THE FORECAST AREA. WILL
KEEP POPS IN THE SILENT 10% RANGE FOR NOW WITH PARTLY CLOUDY SKIES
AND MAX TEMPS IN THE LOWER TO MID 70S.

&&

.AVIATION....SE FLOW BRINGING IN LOW STRATUS FROM ATLANTIC PRODUCING
IFR CIGS AT SSI. EXPECTING CIGS THERE TO IMPROVE TO MVFR BY 12Z AS
WINDS BECOME MORE SOUTH AND INCREASE. AT THE OTHER TERMINALS
CONDITIONS EXPECTED TO GRADUALLY DETERIORATE WITH THE APPROACH OF THE
COLD FRONT VFR CONDITIONS GIVING WAY TO MVFR CIGS AND VSBY EARLY
THIS MORNING. LOW LEVEL WIND SHEAR AT ALL TERMINALS TO CONTINUE
THROUGH THE MORNING. PRE-FRONTAL TROUGH WITH NUMEROUS SHOWERS AND
EMBEDDED STORMS MOVING THROUGH ALL TERMINALS BETWEEN 14Z-18Z. MAY
SEE BRIEF PERIOD OF IFR VSBY AT THAT TIME AND WILL INCLUDE TEMPO
GROUP WITH NEXT TAF ISSUANCE. OTHERWISE PREVAILING MVFR CIGS/VSBY
EXPECTED MOST OF TODAY. SOUTH WINDS BECOME SOUTHWEST WITH THE
APPROACH AND PASSAGE OF PRE-FRONTAL TROUGH.

&&

.MARINE...SOUTHERLY WINDS INCREASING WITH THE APPROACH OF THE COLD
FRONT TODAY. STRONG WARM AIR ADVECTION OUT AHEAD OF FRONT PRODUCING
STRONG WINDS AND WIND GUSTS AND HAVE ONGOING SMALL CRAFT ADVISORY
FOR THE NEAR SHORE AND GALE WARNING FOR THE OFFSHORE WATERS.
PRE-FRONTAL TROUGH WITH NUMEROUS SHOWERS AND STORMS MOVES THROUGH
THE WATERS THIS AFTERNOON FOLLOWED BY THE COLD FRONT TONIGHT.
SOUTHERLY WINDS BECOME SOUTHWEST WITH THE APPROACH OF THE
PRE-FRONTAL TROUGH AND WEST TONIGHT FOLLOWING FRONTAL PASSAGE. GALE
FORCE GUSTS ALSO EXPECTED TONIGHT FOLLOWING FRONTAL PASSAGE DUE TO
STRONG GRADIENT BEHIND FRONT AND COLD AIR ADVECTION. SMALL CRAFT
ADVISORY CONDITIONS LIKELY CONTINUING FRIDAY AND FRIDAY NIGHT AS
STRONG HIGH PRESSURE BUILDS NORTH OF THE WATERS AND GRADIENT REMAINS
TIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  66  43  61  33 / 100  30   0   0
SSI  70  46  58  40 /  80  30   0   0
JAX  70  46  60  37 /  80  20   0   0
SGJ  73  49  61  43 /  80  20   0   0
GNV  69  46  61  34 /  90  20   0   0
OCF  71  48  62  36 /  90  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 9 AM EST THIS MORNING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     GALE WARNING FROM 9 AM THIS MORNING TO 4 AM EST FRIDAY FOR
     ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 4 AM EST FRIDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
     FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
     TO FLAGLER BEACH FL OUT 20 NM.

&&

HESS/PETERSON/KERNS
Hazardous weather outlook, Dec 11, 6:15 AM EST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
615 AM EST THU DEC 11 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
615 AM EST THU DEC 11 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL NOON FOR ALL OF NORTHEAST FLORIDA
AND SOUTHEAST GEORGIA INCLUDING THE NEARSHORE COASTAL WATERS...
...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS MORNING INTO THE
EARLY AFTERNOON HOURS...
...LAKE WIND ADVISORY IN EFFECT FOR ALL AREAS UNTIL 7 PM THIS
EVENING...

A SQUALL LINE WILL PUSH ACROSS THE FORECAST AREA THIS MORNING WITH
WIND GUSTS OF 50 TO 60 MPH POSSIBLE WITH THE STRONGER ACTIVITY...AS
WELL AS ISOLATED TORNADOES. THIS FEATURE WILL PUSH FROM SOUTHWEST TO
NORTHEAST AND MOVE INTO THE ATLANTIC COASTAL WATERS THIS AFTERNOON.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE SQUALL LINE AND
STORM TOTAL RAINFALL AMOUNTS WILL AVERAGE AROUND ONE INCH WITH 2
INCH AMOUNTS POSSIBLE IN STRONGER ACTIVITY.

SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED IN
ADDITION TO STRONGER WIND GUSTS POSSIBLE WITH THE STRONGER
THUNDERSTORM ACTIVITY.

DUE TO RECENT RAINS...THE SATILLA RIVER AT ATKINSON HAS RISEN TO
ABOVE FLOOD STAGE AND MINOR FLOODING IS EXPECTED TO CONTINUE
THROUGH SATURDAY. PLEASE MONITOR THE LATEST RIVER PRODUCTS FOR
MORE INFORMATION.

A GALE WARNING IS IN EFFECT FOR THE OFFSHORE COASTAL WATERS FOR
STRONG WIND GUSTS IN ASSOCIATION WITH THE SQUALL LINE AND COLD
FRONTAL PASSAGE TODAY AND TONIGHT.

ONSHORE FLOW THIS MORNING WILL KEEP A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

MINIMUM TEMPERATURES IN THE 30S ARE EXPECTED FRIDAY NIGHT WITH
ISOLATED POCKETS OF SUB-FREEZING TEMPERATURES AND PATCHY FROST
POSSIBLE BY EARLY SATURDAY MORNING ACROSS INLAND AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO ACTIVATE THIS MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Dec 11, 7:06 AM EST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
706 AM EST THU DEC 11 2008

FLZ020>022-035-036-GAZ162-111245-
ALACHUA-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE-
706 AM EST THU DEC 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ALACHUA...
SUWANNEE...SOUTHERN COLUMBIA...HAMILTON...GILCHRIST AND ECHOLS
COUNTIES FOR STRONG WINDS VALID UNTIL 745 AM EST...

AT 706 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 40 MILES NORTHWEST
OF BLUE SPRINGS TO 15 MILES WEST OF DOWLING PARK TO 30 MILES WEST OF
BELL...MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT
AREAS AROUND LURAVILLE...DOWLING PARK...NEWBURN...SUWANNEE RIVER
STATE PARK...BLUE SPRINGS...TRENTON...WEST LAKE...OBRIEN...MCALPIN
AND LIVE OAK THROUGH 745 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST THURSDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3063 8314 3076 8315 3085 8308 3085 8291
      3032 8263 3003 8254 2999 8257 2994 8251
      2953 8240 2951 8256 2956 8267 2960 8295
      2977 8295 2987 8288 3006 8304 3010 8312
      3011 8323 3026 8326 3040 8318 3063 8328
TIME...MOT...LOC 1206Z 269DEG 50KT 3079 8384 3031 8348
          2971 8334

CARROLL
Special weather statement, Dec 11, 7:43 AM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
743 AM EST THU DEC 11 2008

FLZ020>023-030-035-036-GAZ150-162-163-111330-
ALACHUA-BAKER-CLINCH-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE-
UNION-WARE-
743 AM EST THU DEC 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...WESTERN UNION...SUWANNEE...WESTERN BAKER...COLUMBIA...
HAMILTON...GILCHRIST...CLINCH...SOUTHWESTERN WARE AND ECHOLS COUNTIES
FOR STRONG WINDS VALID UNTIL 830 AM...

AT 742 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS CENTERED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF JENNINGS TO 5 MILES SOUTHEAST OF
NEWBURN TO 9 MILES SOUTHWEST OF BELL...MOVING NORTHEAST AT 50 MPH.
THIS LINE OF SHOWERS AND STORMS WILL AFFECT AREAS AROUND WEST
LAKE...SUWANNEE RIVER STATE PARK...NEWBURN...OBRIEN...MCALPIN...LIVE
OAK...JENNINGS...BRANFORD...BELL AND SUWANNEE SPRINGS THROUGH 830
AM. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST THURSDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3062 8314 3081 8313 3086 8306 3087 8299
      3092 8298 3116 8265 3069 8240 3005 8233
      2958 8286 2959 8294 2962 8297 2977 8295
      2987 8288 2990 8292 3000 8297 3009 8310
      3063 8327
TIME...MOT...LOC 1242Z 226DEG 52KT 3067 8316 3026 8302
          2971 8291

SHASHY
Special weather statement, Dec 11, 8:07 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
807 AM EST THU DEC 11 2008

FLZ020>022-035-GAZ149-162-163-111345-
ATKINSON-CLINCH-COLUMBIA-ECHOLS-GILCHRIST-HAMILTON-SUWANNEE-
807 AM EST THU DEC 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
SUWANNEE...WESTERN COLUMBIA...HAMILTON...NORTHERN GILCHRIST...WESTERN
CLINCH...WESTERN ATKINSON AND ECHOLS COUNTIES FOR STRONG WINDS AND
FUNNEL CLOUDS VALID UNTIL 845 AM...

AT 807 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND A FEW EMBEDDED THUNDERSTORMS CENTERED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF MAYDAY TO SUWANNEE SPRINGS TO 2 MILES
SOUTH OF ICHETUCKNEE SPRINGS STATE PARK...MOVING NORTH AT 45 TO 50
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SUWANNEE SPRINGS...ICHETUCKNEE SPRINGS STATE PARK...HOUSTON...
HILDRETH...FORT WHITE...JASPER...STATENVILLE...WELLBORN...COLUMBIA
AND MAYDAY THROUGH 845 AM. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3080 8313 3081 8310 3085 8308 3087 8298
      3118 8297 3119 8305 3123 8306 3127 8304
      3129 8306 3137 8303 3088 8282 3030 8260
      2977 8275 3035 8296 3076 8314
TIME...MOT...LOC 1307Z 193DEG 26KT 3085 8312 3044 8294
          2995 8276

SHASHY
Special weather statement, Dec 11, 8:42 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 AM EST THU DEC 11 2008

FLZ020-022-023-030-031-036-040-GAZ132-149-150-162>164-111430-
ALACHUA-ATKINSON-BAKER-BRADFORD-CHARLTON-CLINCH-COFFEE-COLUMBIA-
ECHOLS-HAMILTON-MARION-UNION-WARE-
842 AM EST THU DEC 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...WESTERN
BRADFORD...UNION...BAKER...EASTERN COLUMBIA...NORTHEASTERN
HAMILTON...NORTHWESTERN MARION...WESTERN CHARLTON...CLINCH...
ATKINSON...WARE...EASTERN ECHOLS AND SOUTHERN COFFEE COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 930 AM...

AT 842 AM DOPPLER RADAR CONTINUED TO INDICATE A SQUALL LINE OF
STRONG SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS EXTENDING FROM 9
MILES NORTH OF DU PONT TO 11 MILES NORTH OF WATERTOWN TO 7 MILES
NORTHWEST OF ROMEO...MOVING NORTHEAST AT 45 MPH. THIS LINE OF
SHOWERS AND STORMS WILL ALSO AFFECT AREAS AROUND
WATERTOWN...ROMEO...RAINBOW LAKES ESTATES...OLENO STATE PARK...HIGH
SPRINGS...ARCHER...NEEDMORE...DU PONT...LULU AND ALACHUA THROUGH 930
AM. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS
STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING.
LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2904 8251 2920 8254 2923 8240 2948 8241
      2947 8255 2954 8259 3032 8262 3103 8298
      3118 8297 3119 8305 3127 8304 3140 8315
      3147 8316 3154 8308 3149 8260 3141 8240
      3123 8228 3067 8207 2920 8224 2903 8243
TIME...MOT...LOC 1342Z 235DEG 40KT 3114 8288 3038 8252
          2932 8246

SHASHY
Special weather statement, Dec 11, 9:31 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
931 AM EST THU DEC 11 2008

FLZ023-GAZ133>135-150>152-164-111515-
APPLING-BACON-BAKER-BRANTLEY-CHARLTON-JEFF DAVIS-PIERCE-WARE-
931 AM EST THU DEC 11 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL BAKER...
CHARLTON...SOUTHWESTERN BRANTLEY...WARE...PIERCE...APPLING...EASTERN
JEFF DAVIS AND BACON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 1015 AM EST...

AT 931 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS CENTERED ALONG A LINE
EXTENDING FROM 4 MILES NORTH OF BICKLEY TO 12 MILES SOUTH OF NEEDHAM
TO 35 MILES SOUTH OF STEVEN FOSTER STATE PARK...MOVING NORTH AT 45
MPH. THESE STRONG SHOWERS AND STORMS WILL AFFECT AREAS AROUND
WARESBORO...STEVEN FOSTER STATE PARK...NEEDHAM...DIXIE
UNION...BICKLEY...WAYCROSS...SUNNYSIDE...DEENWOOD...ALMA AND NEW
LACY THROUGH 1015 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EST THURSDAY FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3194 8234 3195 8228 3192 8223 3080 8201
      3025 8220 3092 8240 3120 8264 3142 8263
      3146 8262 3147 8260 3156 8260 3157 8262
      3194 8261 3196 8254 3195 8250 3197 8249
TIME...MOT...LOC 1431Z 184DEG 72KT 3160 8261 3114 8234
          3046 8221

SHASHY
Local storm report, Dec 11, 9:46 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
946 AM EST THU DEC 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     DOUGLAS                 31.51N 82.85W
12/11/2008                   COFFEE             GA   LAW ENFORCEMENT

            CENTRAL DISPATCH RELAYED A REPORT OF 2 TREES DOWN IN
            DOUGLAS.

&&

SHULER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 5:14 AM ESTLake Wind AdvisoryJAXBaker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more22 hr
Dec 11, 7:06 AM ESTSpecial Weather StatementJAXColumbia, Gilchrist, Hamilton, Suwannee39 min
Dec 11, 7:43 AM ESTSpecial Weather StatementJAXColumbia, Gilchrist, Hamilton, Suwannee, Union47 min
Dec 11, 8:07 AM ESTSpecial Weather StatementJAXColumbia, Hamilton38 min
Dec 11, 8:42 AM ESTSpecial Weather StatementJAXAlachua, Baker, Bradford, Union48 min
Dec 11, 9:55 AM ESTSpecial Weather StatementJAXClay, Duval, Nassau50 min
Dec 11, 10:13 AM ESTSpecial Weather StatementJAXFlagler, Putnam, Saint Johns47 min
Dec 11, 10:23 AM ESTSevere Thunderstorm WarningJAXNassau52 min
Dec 11, 10:33 AM ESTSpecial Marine WarningJAX117 min
Dec 11, 10:49 AM ESTSpecial Weather StatementJAXDuval41 min
Dec 11, 9:15 AM ESTSevere Thunderstorm WarningJAXAtkinson, Bacon, Coffee, Jeff Davis45 min
Dec 11, 9:31 AM ESTSpecial Weather StatementJAXAppling, Bacon, Charlton, Pierce, Ware44 min
Dec 11, 9:40 AM ESTSevere Thunderstorm WarningJAXJeff Davis34 min
Dec 11, 10:36 AM ESTTornado WarningJAXWayne10 min
Dec 11, 11:13 AM ESTSpecial Weather StatementJAXGlynn22 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.